Alert archive / Wisconsin / River Flood Warnings in 2013
River Flood Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 30, 2013, 10:11 AM CDT for Wood County, Wisconsin. It took effect at May 30, 2013, 5:34 PM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2013, 10:11 AM CDT (15:11 UTC)
- In effect from
- May 30, 2013, 5:34 PM CDT
- Expired
- Jun 1, 2013, 1:00 PM CDT
- In force
- 43 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
544 WGUS43 KGRB 301511 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1011 AM CDT THU MAY 30 2013 ...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-310611- /O.NEW.KGRB.FL.W.0010.130531T0407Z-130601T1800Z/ /BBCW3.1.ER.130531T0407Z.130531T1200Z.130531T2120Z.UU/ 1011 AM CDT THU MAY 30 2013 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WARNING FOR THE YELLOW RIVER AT BABCOCK. * FROM THIS EVENING TO SATURDAY AFTERNOON. * AT 7:15 AM THURSDAY THE STAGE WAS 7.3 FEET AND WAS RAPIDLY RISING. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 14.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND AND AGRICULTURAL AREAS. && LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015 $$
4 follow-up statements
216 WGUS83 KGRB 302235 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 535 PM CDT THU MAY 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-311335- /O.EXT.KGRB.FL.W.0010.130530T2234Z-130601T1727Z/ /BBCW3.1.ER.130530T1927Z.130531T1200Z.130531T2327Z.UU/ 535 PM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:15 PM THURSDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND AND AGRICULTURAL AREAS. && LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015 $$
379 WGUS83 KGRB 310219 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 919 PM CDT THU MAY 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-311719- /O.EXT.KGRB.FL.W.0010.000000T0000Z-130601T1930Z/ /BBCW3.1.ER.130530T1927Z.130531T1200Z.130601T0130Z.UU/ 919 PM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM THURSDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME FRI SAT SUN MON BABCOCK 12.0 10.0 12.63 07 PM 05/30 10.2 7.4 6.3 5.4 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 12.63 07 PM 05/30 7.60 13.40 07 AM 05/31 $$
439 WGUS83 KGRB 311102 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 602 AM CDT FRI MAY 31 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && WIC141-010202- /O.EXT.KGRB.FL.W.0010.000000T0000Z-130601T0712Z/ /BBCW3.1.ER.130530T1927Z.130531T0030Z.130531T1312Z.UU/ 602 AM CDT FRI MAY 31 2013 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * UNTIL AROUND NOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:15 AM FRIDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS MORNING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015 $$
366 WGUS83 KGRB 312235 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 535 PM CDT FRI MAY 31 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-312305- /O.CAN.KGRB.FL.W.0010.000000T0000Z-130601T0712Z/ /BBCW3.1.ER.130530T1927Z.130531T0030Z.130531T1550Z.UU/ 535 PM CDT FRI MAY 31 2013 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER AT BABCOCK. * AT 4:15 PM FRIDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 10:50 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.7 FEET BY TOMORROW MORNING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 30, 6:16 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 30, 6:16 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 616 AM CDT THU MAY 30 2013 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 417 AM CDT THU MAY 30 2013 FORECAST CONCERNS ON PCPN TRENDS ONCE MORE AS ACTIVE WEATHER PATTERN CONTINUES OVER THE UPPER MIDWEST AND WESTERN LAKES. EVENING COMPLEXES WEAKENED RATHER QUICKLY BY MIDNIGHT...WITH SAT IMAGERY SHOWING SOME CLEARING WORKING INTO SOUTHERN PORTION OF THE CWA. DURING THIS PERIOD TROF OVER UPPER MIDWEST CLOSES OFF. NEG TILT TROF LIFTS NORTHEAST AROUND LOW INTO WI LATER THIS EVENING/OVERNIGHT TONIGHT. BEFORE THAT WILL HAVE VARIETY OF BOUNDARIES/PIECES OF ENERGY MOVING NORTH THROUGH FLOW. QUESTION IS WHEN AND WHERE CONVECTION WILL GET GOING. LOW LEVEL FLOW WOULD FAVOR IA/WESTERN IL TODAY...SHIFTING INTO IL/WI THIS EVENING. MODERATELY UNSTABLE AT THE SURFACE WITH CAPE1-1.5K...THOUGH ALOFT IS MARGINAL. SHEAR RATHER WEAK ALSO. WIDESPREAD SEVERE NOT EXPECTED TODAY INTO TONIGHT. INSTABILITY AND SHEAR INCREASING ON FRIDAY...THOUGH INITIATION AGAIN QUESTIONABLE WITH CLOUDS. MODEL SOUNDINGS ALSO SHOWING SOME DRYING ALOFT AS STRONG JET MOVES INTO REGION. WILL FOCUS SLIGHTLY HIGHER POPS EAST WITH BETTER DYNAMICS AND MOISTURE. TEMPS DEPENDENT AGAIN ON CLOUD AND PCPN TRENDS...THOUGH BEST PERFORMING GUIDANCE SUGGESTS UPPER 70S TO AROUND 80 TODAY AND FRI AWAY FROM THE LAKE AND BAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 417 AM CDT THU MAY 30 2013 A SLOW MOVING UPPER TROUGH WILL MOVE ACROSS THE REGION EARLY THIS WEEKEND. THE LATEST MEDIUM RANGE MODELS HAVE TRENDED AWAY FROM THE FARTHER NORTH SOLUTION OF THE ECMWF...BUT THE GFS APPEARS TOO DEEP WITH THE TROUGH AND SURFACE LOW. WILL SIDE WITH THE GEM FOR THE FIRST HALF OF THE WEEKEND...AND THEN TURN TO THE ECMWF FOR LATER PERIODS. FRIDAY NIGHT THROUGH SATURDAY NIGHT...UPPER TROUGH TO MOVE ACROSS THE NORTHERN MISSISSIPPI VALLEY FRIDAY NIGHT. 700MB THETAE AXIS SHOULD RESIDE OVER EASTERN WISCONSIN AT THE START OF THE PERIOD BEFORE SHIFTING ACROSS LAKE MICHIGAN. MODELS HAVE BEEN ADVERTISING A THUNDERSTORM COMPLEX SHIFTING NORTHEAST ACROSS THE STATE AND INTO NORTHEAST WISCONSIN DURING THE EVENING...AND DO NOT HAVE ENOUGH EVIDENCE TO STRAY FROM THIS SCENARIO. WILL KEEP THE HIGHEST POPS ACROSS EASTERN WISCONSIN DURING THE EVENING. CANNOT RULE OUT SEVERE CHANCES WITH THE JET NEARBY...AND WILL KEEP A MENTION IN THE HWO. MUCH OF THE PRECIP WILL HAVE SHIFTED TO THE EAST BY MIDNIGHT AND WILL BREAK UP THE GRID TO SHOW MUCH SMALLER CHANCES OF PRECIP OVERNIGHT. THE UPPER TROUGH ARRIVES ON SATURDAY WHICH WILL BE COOLER AND LESS HUMID. BUT WITH DAYTIME HEATING...COULD STILL SEE 600-800 J/KG OF ML CAPE THAT SHOULD BE SUFFICIENT FOR AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT. SOME GUSTY WINDS AND SMALL HAIL LOOK POSSIBLE...BUT NOT THINKING ANYTHING SEVERE AT THE MOMENT. THE SURFACE FRONT WILL PASS ACROSS THE REGION SATURDAY NIGHT AND WILL LIKELY SEE SOME SHOWERS IN THE FGEN REGION BEHIND THE FRONT. REST OF THE FORECAST....THE UPPER TROUGH WILL FINALLY DEPART EARLY SUNDAY. THERE COULD BE A FEW LINGER SHOWERS OVER FAR NE WISCONSIN...BUT SHOULD SEE A CLEARING TREND THROUGH THE DAY THANKS TO AN INCOMING VERY DRY AIRMASS. HIGH PRESSURE WILL THEN BE LOCATED ACROSS THE AREA SUNDAY NIGHT THROUGH MOST OF TUESDAY. A WARM FRONT WILL BRING THE NEXT CHANCE OF SHOWERS TUESDAY NIGHT INTO WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL OVER THE PERIOD. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 611 AM CDT THU MAY 30 2013 LULL IN SHOWERS AND CLOUDS EXPECTED THIS MORNING...THOUGH EXPECT WILL BE ON INCREASE IN AFTERNOON. EXACT TIMING OF CONVECTION AND LOCATION OF STORMS IN QUESTION FOR TAFS. HAVE HIGHLIGHTED BEST TIME FOR THUNDER IN TAF...THOUGH CONFIDENCE LOW. SOUTH WINDS WILL INCREASE TODAY AND BECOME GUSTY. FEW LOW CIGS POSSIBLE TONIGHT FOR A TIME BEHIND STORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TE LONG TERM......MPC AVIATION.......TE
Hazardous weather outlook, May 30, 5:13 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 513 AM CDT THU MAY 30 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 513 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW OF THE STORMS COULD BE STRONG...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. DENSE FOG WILL BE POSSIBLE NEAR LAKE MICHIGAN AT TIMES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH SATURDAY. SOME OF THE STORMS ON FRIDAY AFTERNOON AND EVENING...COULD BE STRONG...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HEAVY RAINFALL WILL ALSO BE POSSIBLE FRIDAY. DENSE FOG WILL BE POSSIBLE NEAR LAKE MICHIGAN AT TIMES THROUGH AT LEAST FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-311015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 513 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT DENSE MARINE FOG AND THUNDERSTORMS WILL POSE A HAZARD TO BOATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS AND DENSE MARINE FOG WILL POSE A HAZARD TO BOATERS THROUGH SATURDAY.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:44 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Wood | 3 hr |
| May 30, 2:29 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Portage, Shawano, Waupaca | 46 min |
| May 30, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie | 47 min |
| May 30, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Menominee, Oconto, Oneida, Shawano | 46 min |
| May 30, 4:23 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 52 min |
| May 30, 5:35 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Shawano | 40 min |
Nearby
River Flood Warnings in Wisconsin, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.